I suffer with terrible migraines and when they occur I have to take pain killers right away. Paracetamol and other pain reliefs don't tend to help at all. My GP said I needed to take dispersible aspirin as these will get int my blood stream faster and will take effect whereas other tablets will sit in my stomach and not be digested as during a migraine the stomach stops working properly.
When I know a migraine is starting I disolve two of these in a small amount of water. It goes chalky and cloudy. I drink it down as quickly as possible whilst holding my nose and this is because it tastes hideous! It's a really horrible taste that makes me feel sick so my advise is drink it as quickly as you can! The taste doesn't linger afterwards so that's a relief!
I find that these begin to work right away. It is only a matter of minutes and these are taking effect. I find that although the pain is still present it isn't as intense. If I don't take the tablets right away, say if I leave it 15 minutes or so then the pain is worse even once these have began to kick in so my advice is to take as soon as you feel one beginning.
I haven't had any side effects from them but if you do have any you should stop taking them right away. They should not be used by various people such as if you are pregnant so always read the label. Also keep them out of reach of children.
I have no problems with whatever type of painkillers I decide to use and as I have no ongoing medical ailments which prevent me from taking aspirin, I take Tesco's own brand, or any other supermarket brand I can find as they are cheaper and just as effective as the higher priced and branded painkillers. Soluble ones work much more quickly for me as they don't have to dissolve in the stomach as they have already dissolved in the glass of water beforehand.
The ones from Tesco are white and round and come in a liver foil blister pack. They cost only 24p for a pack of 16 tablets and I use two in a quarter glass of cold water. They fizz gently and quickly and then are ready to take. They don't taste very nice, I must admit, but they are fine so long as you know the water back quickly and don't try to savour the taste.
They work fine for me for general aches and pains such as headaches and muscular aches and pains and they are good for toothache and bringing down high temperatures. They are suitable for anyone who doesn't have any ongoing problems with their stomach such as ulcers and as there is a long list of contraindications inside the cardboard box, so long as you make sure to read it carefully beforehand, then they are perfectly safe to use.
I've used Tesco soluble aspirin for over two years and though I don't use them every time I have a headache, they are quick to use and very effective and they are also very well priced.
~~~ Aspirin: the latest garden must have ~~~
I am sure that the whole world must be aware of the fact that aspirin is a pain reliever, and that at least half of those people might know that it is also used as a blood-thinning agent. However, aspirin also has a number of other recognised uses. I am one of those people who has several different over the counter medications easily available at home. I prefer unbranded products such as this version from Tesco. I use both doses (see below).
~~~ Background ~~~
Aspirin is the non-patent-recognised brand name given to acetylsalicylic acid by German company Bayer in the late 1890s. It was originally derived from the willow bark, but of course is now manufactured synthetically and comes in an adult dose (300-325mg) and a low dose (75-81mg). It comes in several formulations: enteric coated (to protect the stomach), dispersible (my preferred option), soluble and "chewable" tablets.
~~~ New Uses ~~~
1. In the garden
I was listening to Radio 4's Gardener's question time earlier this week, and low and behold there was the advice to add the occasional bucket of water containing a dissolvable aspirin to the home compost. Apparently this "can induce resistance to pathogens, environmental stresses, and some insects." Research at the University of Rhode Island has shown that spraying a water solution containing aspirin increased yields and the quality of tomatoes, eggplant, basil, and other vegetables.
2. Hypertension in pregnancy and pre-eclampsia prophylaxis
The UK's National Institute for Health and Care Excellence recommends daily low dose (75mg) aspirin for some women in pregnancy, namely women who are at high risk of developing hypertension in pregnancy, such as those with chronic kidney disease, autoimmune disease such as systemic lupus erythema or antiphospholipid syndrome, diabetes or chronic hypertension. Women who have had hypertensive disease during a previous pregnancy are also at high risk of pre-eclampsia.
The guidance explains that women with more than one moderate risk factor should also be offered daily aspirin. Moderate risk factors are: first pregnancy, multiple pregnancy, interval between pregnancies of more than 10 years, maternal age 40 years or older, family history of pre-eclampsia, or body-mass index (BMI) over 35 kg/m² at first visit.
~~~ Traditional Uses ~~~
Pain reliever, anti-inflammatory and fever reducer
Aspirin is a non-steroidal anti-inflammatory agent that impacts on prostaglandins. Prostaglandins are involved in inflammation, pain and fever. Aspirin is a well-known and effective treatment for mild to moderate pain in a multitude of conditions. It is considered a useful medication for reducing swelling and inflammation in conditions such as rheumatoid arthritis and a multitude of rheumatological (joint) diseases, and it reduces high temperatures.
However aspirin's safety profile is such that a number of other medications have been found to be medically safer in use.
Anti-coagulant (blood thinner)
Aspirin is used to prevent ischaemic strokes and deep vein thrombosis by its effect on platelets, which are essentially made "less sticky". There's lots of technical information that I could share here, but wont do as it was difficult enough the first time round at medical school and requires lots of pretty diagrams to explain. This anti-platelet effect lasts for the duration of a platelet's life span, which is 5-9 days long.
~~~ My experience ~~~
I used to use aspirin regularly in two different circumstances. Firstly and probably inappropriately as a teenager when I had period pain. At that time I was not particularly bothered about the amount of menstrual flow I had, purely the pain. While aspirin did help me with the pain, it also prolonged my monthly bleeds from three or four days to seven days.
Secondly and much more recently, I use aspirin when I am travelling between the UK and Australia. I start using it a week prior to flying in the hope of reducing my risk of developing a deep vein thrombosis.
~~~ My future experience?? ~~~
I am keen to establish if adding aspirin to my home compost will make a difference to my garden. However my large compost bin is in a property I have rented, so it will be a while before I will have a chance to investigate this.
Finally, if I were to miraculously become pregnant again (and have the pregnancy continue past the first trimester) I would use aspirin to reduce the risk of having a repeat episode of pre-eclampsia.
~~~ Conclusion ~~~
Aspirin has a multitude of uses, but many possible side effects so always read the directions and information leaflet to be sure that it's right for you or your garden.
Recommended in some situations.
On the odd occasion I like to take soluble painkillers rather than the type you have to swallow. This mainly tends to be if my throat is very sore and swallowing is painful anyway. On these occasions I always thinks it's just more comfortable to 'drink' the painkilling solution, rather than having to swallow bulky tablets, which just make my sore throat even worse. When my throat was particularly poorly and I had a high temperature and headache to boot, I decided to pop my Tesco's soluble aspirin tablets into a very small glass of water, and take these as an alternative to my usual couple of paracetamol tablets. These did the trick and they worked perfectly for me.
I would just like to say at this point, that aspirin is not for everyone. They do thin they blood but I checked the box carefully before I took these and as I have no ongoing medical issues and nor do I take any other form of prescribed medication, I though these were safe for me to take. My husband also takes these Tescos' soluble aspirin tablets and neither of us have experienced any nasty side effects to date.
Thee tablets cost me 24p for a box of sixteen tablets and the box states to take 1-3 tablets about every four hours. I only took two tablets and plopped them into a small glass of cold water. They fizzed nicely at first but then they stopped ad I had to stir them around with a fork (I had no clean spoons) and they left small white gritty bits which settled in the bottom of the glass. They tasted fine, not particularly tasty, I agree, but then not unpleasant, either.
I think these tablets could easily be mistaken for the type you just swallow whole with water, as they are small and white in colour and circular in shape. They worked quite quickly on my headache, I cannot deny that and they also seemed to bring my temperature down effectively, too. They did nothing for my sore throat, but then I didn't expect them to and they were much easier to swallow than it would have been if I'd decided in two whole paracetamol tablets.
They come in a blister pack, much the same as any other painkillers you can buy these days and they are easy to pop out of their little silver foil packaging. I would buy these again, I think, as they are surprisingly effective. Aspirin is not something I use all the time, however, as I prefer to take paracetamol as a regular sort of painkiller, but as I say, if my throat is feeling sore and I have no other soluble painkillers in the house, then I will happily take these as they work very well and give me no side effects at all.
I am not really one to take pain killers unless I am really quiet unwell, however I do believe they are an essential first aid box item. A few weeks back I was really poorly with a terrible cold and decided that I did need some sort of pain relief to make me feel a little better. Unfortunately, someone had used up the last of the Pain killers and put the empty box back into the first aid box. So now I was poorly and grumpy, sensing all of this my partner volunteered himself to go to the local Tesco to pick some more up for me and probably just get out of my way for half an hour.
He came home with two packs of these Tesco Dispersible aspirin. I was a little surprised by his choice, we do tend to buy supermarket own brand but usually in swallowable tablet form. Infact I don't really have any problems Swallowing tablets, although I don't exactly find it pleasant either. I hoped they would make me feel a little better so I read all the information before taking the aspirin.
The aspirin is simply packaged in a yellow and white box. The Tesco logo and product name are clearly displayed. There is also a picture of two tablets beings dispersed in water. The box contains 16 300mg tablets.
General warnings and storage instructions are given on the back along with an ingredients list. There is also a dosage table. The tablets are not suitable for those under sixteen and a lower dose is advised for the elderly.
Instructions are simple: 1-3 tablets to be dispersed in water every four hours (no more than four doses in twenty-four hours)
The aspirins themselves come in the usual blister packs. It is easy, simple and fuss free to pop them out. They are white and circular in shape.,
Since I was feeling quiet poorly I decided to use two tablets. I popped them out the blister pack and dropped them into a glass 1/4 filled with water. Initially they fizzed a little but then they just sat at the bottom of the glass bubbling slowly. After a while I decided to help them along a little and stirred the water with a tea spoon, this did make them fizz and disperse a little quicker, but I did notice some white bits still floating around. A little bored with waiting I just drank the water down anyways. It didn't taste great, but then I was not really expecting it to be delicious, still it was bearable. I can only really describe it as a chalky taste. Most importantly the aspirin did relieve my cold symptoms and within half an hour I felt much better. The logevity of the pain relief was also decent and it took a couple of hours before my cold symptoms began to feel more apparent again. I never experienced any unwanted side effect and found them to be gentle on my stomach.
My partner also took these for a headache and said they worked really well at numbing the pain.
I think these these dispersible aspirin tablets would be most suited to those who are unable to swallow tablets. They do work well, but they don't taste great, plus they don't disperse brilliantly so they may need a little stir to help them along. Personally, I find regular swallowing tablets far more quick and convenient, so I doubt I will be buying Tesco Dispersible aspirins myself in the future.
Tesco Dispersible aspirin tablets can be bought in most Tesco supermarkets and on their web site (delivery charges may apply)
(16) - £0.24
* As with all medicine, the instructions should be read before using. If in doubt consult a doctor or pharmacist.
I am not a fan of aspirin at all generally, however Tesco's dispersible version is starting to change my opinion slightly.
This aspirin comes in a, surprisingly large, paperboard box with two strips inside each holding eight tablets. These tablets are each individually sealed meaning you can use one without affecting another and therefore meaning they have a great shelf life. The fact that you will not be throwing these away often as well as the initial very low price of just 30p for the set makes it very cheap!
Aspirin is used for many different common forms of pain but are generally used for things such as headaches, backache, toothache and any other form of ache...
The unique aspect of these tablets over Tesco's other cheap pain relief medication is that fact that you dissolve these in a glass of water and drink it instead of taking it in tablet form. This has both good and bad points. The fact that they are dissolved already means that you should theoretically get pain relief faster as it doesn't have to dissolve in your stomach - this appears to hold true as although paracetamol or ibuprofen can take around 15 minutes to work, I find aspirin can take as little as 5 for at least some relief can be felt. Being essentially just a drink makes it far easier to take over any other form of pain relief in most cases - however, if you have a bit of an upset stomach too this could be worse as you may not want to be drinking too much to prevent unsettling it, in this case a standard tablets would probably be better for you.
The aspirin does change the flavour of the water quite a lot, however it isn't too bad. I was expecting far worse than it actually was. I certainly wouldn't want that taste in all of my drinks but if it is going to aid my headaches, I will certainly put up with it.
In comparison to paracetamol, the pain relief from aspirin is about twice as fast and a little stronger. This is why I use these tablets when I have a severe headache of a migraine only and stick with paracetamol if I have just mild discomfort.
You may think that being dissolved makes these perfect for children as they would not have to take tablets for relief however aspirin mustn't be taken by under 16s unless specifically said to do so by a medical doctor who has assessed the child. Doing so can cause nasty side effects.
The reason I still do not take aspirin much is because I still see it as a risky drug. Taking aspirin thins blood and can cause other side effects such as the formation of stomach ulcers - it is actually used as a medication for those with blood clots because of how effective at can be at thinning blood. For a full list of aspirin side effects as well as any other warnings and other information about the drug, visit the NHS webpage below:
*Not able to post links for some reason, will try to fix this soon*
If you have visited the NHS pages for other common pain relief drugs, you will notice that the aspirin page is much longer due to the number of warning about its use. If used correctly, you should be fine but just be 100% sure that they are suitable for you!
Despite being prescribed pain killers for lower back pain following a car accident seven years ago, I suffer with headaches, which can occur a few times each month. Having had anything sinister ruled out by both my GP and optician I needed to find some medication that would assist. However, as I take both tramadol and paracetamol I had to be extremely careful that I wasn't over dosing on any ingredients. My GP had confirmed that it was fine for me to take aspirin although I must admit that it's not something I would want to take too frequently, particularly due to its blood thinning abilities.
I must admit that I previously had very little experience with aspirin other than for those occasions where I've been given the medication in hospital. It's a tablet that I've generally steered clear of, particularly as I am not a fan of dispersible medication as the taste is so vile. I will never purchase high end brand names when it comes to medication because as far as I am concerned they all contain the same ingredients and carry out the same job. I opted for Tesco's Dispersible Aspirin with this review discussing my experience with using.
The bright yellow box containing 16 tablets with each containing 300 mg of aspirin is rather large, which surprised me, particularly as I could previously recall the tablets being quite small. The reverse of the box provides a small amount of Braille together with the directions for use and a number of warnings. It is claimed that the aspirin are suitable for the relief of mild to moderate pain and I would place my headaches in the moderate category due to the pulsating pain that I experience above the brow line.
When I opened the box I discovered two foil blister strips with each containing eight tablets together with a double sided leaflet. Whilst I do not intend discussing the contents of the leaflet I would advise that we are advised not to take aspirin without initially consulting our GP, particularly as it is unsuitable for a number of health conditions. The strips were fairly small when making a comparison with the size of the box, so I feel that Tesco need to consider reducing their packaging. The circular white tablets are easily popped out and are similar in size to a paracetamol.
The medicine is suited only to those over the age of sixteen where we are advised to dissolve one to three tablets in water every four hours and not exceed four doses in any twenty four hours. Whilst I found that one tablet is sufficient to relieve my pain, I find these directions a little worrying, particularly as one dosage could consist of either one or three tablets. Consequently, if I followed the directions, I would be taking the maximum dosage of twelve aspirin in a day consisting of a total of 3,600 mg! There is no way I would subject my body to so many Aspirin and the most I have ever taken in a twelve hour period is two. Curious as to whether Tesco's information leaflet was actually incorrect, I carried out a little research and discovered that aspirin can be taken in dosages of up to 4,000 mg per day. We are not informed of how much water is required to fully dissolve the tablet, but in order to dilute the taste I tend to use an inch of water in a mug where I will wait two minutes for it to disperse. Unfortunately, I never find that the aspirin fully dissolves, so I have to use a spoon to give it a quick stir.
The taste isn't particularly disgusting, but there again, it's not particularly favourable, which obviously is a good thing, so I swallow the liquid as quickly as possible and nibble on a biscuit directly afterwards. I find the aspirin extremely fast working and provided I sit quietly, within around ten minutes I can feel its effects beginning to reduce my head pain. However, the effects take a little longer if I'm in work where I am obviously unable to put my feet up and relax and I begin to feel relief in around half an hour. I rarely feel the need to take an additional dosage, as the tablets are extremely effective and offer long lasting relief. Due to their blood thinning properties, I will only take aspirin when absolutely necessary.
I cannot recommend these tablets highly enough and whilst it has been quite a long time since I last took medication such as Nurofen, I find Tesco Aspirin far superior as well as being very affordable with their price tag of just 27p. However, I would point out that Tesco also sell Aspirin, which are not dispersible and the packaging is almost identical and as a result, I have purchased them in error. Whilst I have spoken favourably of this medication, I am not recommending them without initially seeking advice from your GP.
I hope you found my review useful and thanks for reading.
I was reading an article about which painkillers worked best on which pain and as aspirin was recommended for migraine I thought I'd better try it. Dispersible aspirin was said to be best as it gets to work quicker- because it dissolves you don't have to wait as long for it to take effect.
The aspirin comes in a yellow box containing 16 300mg tablets in a blister pack. We're told they're for the relief of all kinds of pains including headache, migraine, neuralgia, toothache, sore throat and period pain, colds and flu, rheumatic pain, sprains and strains, muscular aches, fibrositis, sciatica, lumbago, joint swelling and stiffness. Priced at around 20p they're really cheap too. Aspirin come with loads of warnings so you must read the leaflet that's with them and they're not to be given to anyone under 16. I've never had any side effects using them though.
To use you dissolve between 1-3 tablets in a glass of water every 4 hours. They take a few mins to dissolve and don't really taste of anything. They take effect within 15 mins.
I find these very effective, if taken quick enough it will help stop a migraine better than paracetamol does for me. They do seem to work well on all ailments but because of the health warnings I don't like to take them too often but I always take them for migraine. With them being dissolved in water they're ideal for when you can't swallow ie a sore throat. That can be a drawback if you're out with no drink to hand.
I can't swallow tablets. It's a lifelong problem that I've never been able to overcome. I can't even swallow small tablets. It's strange because I don't tend to have this problem with other things and it's not like I've ever had a particularly strong gag reflex but as soon as I try to get a tablet down my throat everything just stops working and I end up choking and spitting it out. This is of course not a very effective way to take medication and I can't count the number of times that I've had prescriptions that have ended up being spat down the sink. Fortunately I haven't had many illnesses that have required me to have tablets but I do get migraines and this is where it becomes a big issue. I used to break up tablets and take them that way but it would take so long and when you have a migraine that's so bad that you want to vomit every time you move the last thing you want to do is break up tablets.
It was while walking around the aisles of tesco in Swansea that a friend suggested that I get some dispersible aspirin. Browsing the aisles I found that the tesco's own brand was the cheapest. You can buy a packet of tesco dispersible asprin for just 19p. I find this aspirin to be reasonably effective. If I take one when I feel a migraine coming on it will often stop the migraine completely. If I already have a migraine this isn't the best medication to take but it does reduce the pain slightly. I also find that it works really well for muscle pain. I know I shouldn't take painkillers when I've been to the gym but sometimes my muscles hurt so much that I can't sleep and I have in the past taken a couple of aspirin which allow me to sleep for about five hours before the pain kicks in again and wakes me up.
To take this aspirin you have to disolve it in water and then drink it. It tastes horrible. Sometimes when I have a migraine it makes me want to vomit more than the migraine does so it's not the ideal solution for me but it's temporary and if there's nothing else for me to take I will take this.
These days I use nurofen meltlets but they're expensive and sometimes I forget to restock so I always have an emergency pack of tesco dispersible aspirin. They're not ideal because they taste awful, they're not as convenient because you need water and it doesn't kill pain as well as nurofen meltlets but they're fine as a back up and at 19p I can't complain.
Please remember to read the label and instructions, you can overdose on aspirin. I have no medical qualifications and you shouldn't take medical advice from someone on a site like this. This is just my experience of the medicine.